I am due for my next depo injection in a week. I have started having cramps, nausea, backaches, and headaches. All of this has been every day nonstop. Im starting to feel concerned but im not sure if this is just a normal side effect. These have been a constant every day all day thing. Please help. Thanks.
Very common symptoms with Depo Provera. It's impossible to say how long they'll last. It can be worse during your first 2 to 3 shots.
Lower back ache is because Depo Provera convinces your body it's pregnant. The lower back ache is because it softens the ligaments in your pelvis, ready to expand for a growing baby. Leaking breasts are also common.
The Manufacturer advises that you should not be on Depo Provera for longer than 2 years, unless you have no other option for contraception. In that situation you'd need to take breaks every couple of years & have your bones checked with an MRI scan, after a significant time of being on it.
This is because Depo Provera can cause bone thinning (osteoporosis), amongst other risks.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Aug 2018 • 9 answers
Updated 10 Aug 2013 • 1 answer
Updated 26 Dec 2014 • 1 answer
Updated 30 Nov 2015 • 1 answer
Updated 23 Feb 2019 • 2 answers